SOLITON TRANSMISSION IN OPTICAL FIBERS WITH LOSS AND SATURABLE NONLINEARITY

Citation
Gh. Aicklen et Ls. Tamil, SOLITON TRANSMISSION IN OPTICAL FIBERS WITH LOSS AND SATURABLE NONLINEARITY, Journal of the Optical Society of America. B, Optical physics, 13(9), 1996, pp. 1999-2005
Citations number
18
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Optics
ISSN journal
0740-3224
Volume
13
Issue
9
Year of publication
1996
Pages
1999 - 2005
Database
ISI
SICI code
0740-3224(1996)13:9<1999:STIOFW>2.0.ZU;2-J
Abstract
Optical solitons propagating in media exhibiting saturable nonlinearit y offer advantages over Kerr-medium solitons for transmission over lar ge distances through optical fibers with loss. Soliton pulses in satur able media offer greater energy for a given peak power, and upper-bran ch solitons decrease in width with distance traveled. These properties result in pulses that remain distinct and detectable for greater dist ances than Kerr-medium solitons do with the same peak power. (C) 1996 Optical Society of America.